| Catalog Number |
M003UZAS45300 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the stent (subject device) was used in the medical procedure.However, when the physician attempted to advance the stent through the microcatheter a pop sound occurred, and the physician noticed that the stent delivery wire could be moved independently while the stent markers were stationary indicating stent deployment within the microcatheter.The surgery was prolonged by 10 minutes.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Additional Manufacturer Narrative
D9 - product available to stryker - updated.D9 - returned to manufacturer on - updated.H3 - device evaluated by mfg ¿ updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent was received deployed at the distal end of the microcatheter, approximately 12cm from the distal tip.The stent delivery wire (sdw) was returned within the microcatheter; however the stent was not loaded on the sdw which is aligned with the event description.The introducer sheath was returned.The stent was retrieved from the microcatheter using a 0.0158" mandrel and was noted to be intact.All 3 marker bands were present on both ends of the stent.The sdw was kinked/bent at the distal end.The introducer sheath was noted to be intact.A functional evaluation could not be performed as the stent was returned in a deployed state.The reported event of ¿stent deployed prematurely during use' was confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the while advancing the stent within the microcatheter the physician felt a pop and then the markers on stent got stationary with the delivery wire moving independently, the physician removed the microcatheter with stent inside it.Additional information provided by the customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.Given the damage noted to the sdw, and the lack of damage noted to the distal tip of the introducer sheath, one possibility is that the introducer sheath was initially set up correctly but subsequently moved slightly proximally prior to stent advancement out of the sheath.Although we are informed in the follow-up good faith efforts (gfe) replies that the sheath was correctly located and there was no gap present, if the rotating homeostasis valve (rhv) vent cap is not sufficiently tightened it is possible for the sheath to experience minor inadvertent proximal movement.Proximal movement of the sheath in the hub would result in a gap between the distal end of the sheath and the microcatheter lumen.If this were to occur, it is likely that, during advancement of the stent to transfer it from the sheath into the proximal end of the microcatheter lumen, the stent would partially deploy into this gap.The user will then experience resistance while attempting to advance the stent through the microcatheter.This is one possible explanation for the findings and the available information relating to this complaint.Based on the review of all available information the reported event of ¿stent deployed prematurely during use¿ as well as the analyzed event of ¿stent deployed prematurely during use¿ and ¿sdw kinked/bent¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was reported to have been used in accordance with the dfu, but performance was limited due to unknown procedural and/or anatomical factors during use.
Event or Problem Description